A Barrier Function for the Regularity of the Free Boundary in $div(a(x) \nabla u )=-(h(x)\gamma)_x$ with $h_x < 0$

Samia Challal1


1Department of Mathematics, Glendon college - York university, 2275 Bayview Ave. Toronto ON M4N 3M6 Canada.

Abstract: A barrier function \( \displaystyle{ w=\frac{\lambda}{2}[(y-f(x))^+]^2}\) is compared to the solution \(u\) near a free boundary point. The properties $div (a(x) \nabla u)\geqslant -(h)_x \chi ([u>0])$ and \(\nabla w=0\) on \( [y=f(x)]\) avoided the comparison of the gradients of \(u \) and \(v\) as in the case \(h_x \geqslant 0\). A regularity of the free boundary is established.
Keywords: Variational methods, positive solutions, Linear elliptic equations.


Cite this article as: Samia Challal, A Barrier Function for the Regularity of the Free Boundary in $div(a(x) \nabla u )=-(h(x)\gamma)_x$ with $h_x < 0$, Int. J. Math. And Appl., vol. 9, no. 4, 2021, pp. 35-43.

References
  1. H. W. Alt, The fluid flow Through Porous Media. Regularity of the free Surface, Manuscripta Math., 21(1977), 255-272.
  2. Guy Bayada and Mich\'{e}le Chambat, Nonlinear variational formulation for a cavitation problem in lubrication, Journal of Mathematical Analysis and Applications, 90(2)(1982), 286-298.
  3. S. Challal, Regularity of the Free Boundary in $div(a(x) \nabla u(x,y) )= -(h(x)\gamma(u))_x$ with $h^\prime (x)<0$, International Journal of Mathematics And its Applications, 9(4)(2021), 1-11.
  4. S. Challal, Continuity of the free boundary in a non-degenerate p-obstacle problem type with monotone solution, Applicable Analysis, 92(7)(2013), 1462-1473.
  5. M. Chipot, Variational Inequalities and Flow in Porous Media, Springer-Verlag New York Inc, (1984).
  6. M. Chipot, On the Continuity of the Free Boundary in some Class of Dimensional Problems, Interfaces Free Bound., 3(1)(2001), 81-99.
  7. S. Challal and A. Lyaghfouri, Continuity of the Free Boundary in Problems of type $div(a(x) \nabla u) = -(\chi(u)h(x))_{x_1}$, Nonlinear Analysis : Theory, Methods \& Applications, 62(2)(2005), 283-300.
  8. S. Challal, A. Lyaghfouri, A stationary flow of fresh and salt groundwater in a heterogeneous coastal aquifer, Bollettino della Unione Matematica Italiana, 8(2)(2000), 505-533.
  9. D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer-Verlag, (1983).
  10. J. F. Rodrigues, Obstacle problems in Mathematical physics, North Holland, (1987).

Back